Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Large components of principal series
and characteristic cycles


Author: Jen-Tseh Chang
Journal: Proc. Amer. Math. Soc. 127 (1999), 3367-3373
MSC (1991): Primary 22E46
Published electronically: May 4, 1999
MathSciNet review: 1605932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a semisimple quasi-split real linear group which is also maximal in Kostant's sense, a theorem of Vogan asserts that there is a unique composition factor that is large in any principal series. We give a proof of this theorem using results of Schmid and Vilonen that establish a conjecture of Barbasch and Vogan about characteristic cycles. As a byproduct, we obtain some information about the characteristic cycles of the localized $K$-equivariant sheaves of these principal series.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 22E46

Retrieve articles in all journals with MSC (1991): 22E46


Additional Information

Jen-Tseh Chang
Affiliation: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078-0613
Email: changj@math.okstate.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04869-8
PII: S 0002-9939(99)04869-8
Received by editor(s): January 22, 1997
Received by editor(s) in revised form: January 21, 1998
Published electronically: May 4, 1999
Additional Notes: We thank J. Cogdell for bringing us into this particular subject, and the referee for helpful suggestions. This research was supported in part by an Arts and Sciences Summer Research grant in 1996 from the Oklahoma State University.
Communicated by: Roe W. Goodman
Article copyright: © Copyright 1999 American Mathematical Society